MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203841
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon used a suturefix xl anchor during a surgery.The case went well and the anchor deployed.However, on the x-ray during the procedure a small mark was visible on the image.On further imaging after surgery it appears that it is a tiny piece of metal from the anchor (probably the insertion prong).The patient has had no pain and the metal prong appears to be under the anchor and in the bone.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question will not be returned for evaluation.An image (x-ray) was supplied but is inconclusive.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.Without the relevant clinical information, procedure report, the anchor insertion instrumentation prong, a root cause of the reported insertion prong breakage cannot be concluded.The suturefix anchor insertion prong is biocompatible and it is retained within the original bone.However, migration is not likely since the broken insertion prong is contained within the bone as the single image appears.It was communicated that while the material itself is relatively inert, the possibility of mechanical irritation from a metallic fragment cannot be excluded.Per report, the patient is recovering well and has no pain or mobility issues.

Brand Name
SUTUREFIX UL ANR XL W/1 2 ULTRABRIAD BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8239218
Report Number1219602-2019-00061
Device Sequence Number1946820
Product Code MBI
UDI-Device Identifier00885554030051
UDI-Public00885554030051
Combination Product (Y/N)N
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203841
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1